Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 115, NWS Jackson, MS

March 13, 2016Sunflower County, Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 13, 2016, 10:56 PM CDT for Sunflower County, Washington County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2016, 10:56 PM CDT (03:56 UTC)
Expired
Mar 13, 2016, 11:24 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 147 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 7:11 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1657 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WUUS54 KJAN 140356
SVRJAN
MSC133-151-140445-
/O.NEW.KJAN.SV.W.0115.160314T0356Z-160314T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1056 PM CDT SUN MAR 13 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WASHINGTON COUNTY IN NORTHWESTERN MISSISSIPPI...
  SOUTHERN SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...

* UNTIL 1145 PM CDT

* AT 1056 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LELAND...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  TRIBBETT AROUND 1100 PM CDT.
  HOLLY RIDGE AROUND 1110 PM CDT.
  INDIANOLA AND INVERNESS AROUND 1120 PM CDT.
  MOORHEAD AND SUNFLOWER AROUND 1130 PM CDT.
  BLAINE AROUND 1135 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHWESTERN
MISSISSIPPI.

LAT...LON 3367 9045 3338 9045 3330 9084 3347 9086
TIME...MOT...LOC 0356Z 245DEG 32KT 3337 9086 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

DL
2 follow-up statements
075 
WWUS54 KJAN 140411
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1111 PM CDT SUN MAR 13 2016

MSC151-140420-
/O.CAN.KJAN.SV.W.0115.000000T0000Z-160314T0445Z/
WASHINGTON MS-
1111 PM CDT SUN MAR 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHWESTERN
MISSISSIPPI.

LAT...LON 3366 9045 3338 9045 3334 9076 3344 9077
      3345 9076 3349 9076
TIME...MOT...LOC 0410Z 245DEG 32KT 3343 9072 

$$

MSC133-140445-
/O.CON.KJAN.SV.W.0115.000000T0000Z-160314T0445Z/
SUNFLOWER MS-
1111 PM CDT SUN MAR 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHERN SUNFLOWER COUNTY...

AT 1110 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOLLY
RIDGE...OR NEAR INDIANOLA...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
INDIANOLA...MOORHEAD...SUNFLOWER...HOLLY RIDGE AND BLAINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHWESTERN
MISSISSIPPI.

LAT...LON 3366 9045 3338 9045 3334 9076 3344 9077
      3345 9076 3349 9076
TIME...MOT...LOC 0410Z 245DEG 32KT 3343 9072 

HAIL...1.00IN
WIND...60MPH
 
$$

DL
645 
WWUS54 KJAN 140424
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1124 PM CDT SUN MAR 13 2016

MSC133-140434-
/O.CAN.KJAN.SV.W.0115.000000T0000Z-160314T0445Z/
SUNFLOWER MS-
1124 PM CDT SUN MAR 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUNFLOWER COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHWESTERN
MISSISSIPPI.

LAT...LON 3366 9045 3338 9045 3334 9076 3344 9077
      3345 9076 3349 9076
TIME...MOT...LOC 0423Z 245DEG 32KT 3348 9058 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 8:12 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Mar 13, 8:12 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
812 PM CDT SUN MAR 13 2016

.DISCUSSION...TORNADO WATCH 43 HAS BEEN ISSUED (REPLACING WATCH 42)
TO TAKE IN A LARGER CHUNK OF OUR DELTA COUNTIES AND PARISHES.
SCATTERED SUPERCELLS HAVE DEVELOPED OVER MUCH OF ARKANSAS AND FAR
NORTHERN LOUISIANA AND ARE BEGINNING TO REACH THE NW CORNER OF THE
CWA AS A POTENT SHORTWAVE PUSHES EASTWARD. HIGH RES GUIDANCE
MAINTAINS THAT MORE POTENT ACTIVITY WILL BE LIMITED TO THE
DELTA...MAINLY NORTH OF A LINE FROM RAYVILLE LA TO BELZONI TO WINONA.
CONVECTION WILL GRADUALLY LOSE ITS PUNCH OVERNIGHT WITH THE NOCTURNAL
DECREASE IN INSTABILITY. ALREADY MADE SOME QUICK ADJUSTMENTS TO THE
FORECAST TO SHOW THE LATEST THINKING ON TIMING, WITH ADDITIONAL
UPDATES LIKELY TO COME LATER TONIGHT. /DL/

&&

.AVIATION...VFR CONDITIONS PREVAIL ACROSS MOST OF THE AREA THIS
EVENING, BUT CIGS ARE EXPECTED TO DECREASE TO MVFR (AND PERHAPS IFR
AT A FEW TERMINALS) OVERNIGHT AS STRATUS INCREASE AHEAD OF A FAST
MOVING SYSTEM. SCT STRONG/SEVERE TSRA ARE POSSIBLE AT GLH AND GWO
THROUGH AROUND 6Z. 50 KT GUSTS AND GOLFBALL SIZE HAIL ARE POSSIBLE
WITH ANY SEVERE STORM. BRIEF SHRA CANNOT BE RULED OUT AT
GTR/JAN/HKS/MEI OVERNIGHT, BUT PRECIP IS EXPECTED TO BE GONE BY
MONDAY MORNING WITH CONDITIONS IMPROVING TO VFR ACROSS THE AREA
DURING THE DAY. AS THIS SYSTEM MOVES ACROSS THE REGION, WINDS WILL
SHIFT FROM SOUTH THIS EVENING TO WEST ON MONDAY. /DL/

&&

.PREV DISCUSSION... /ISSUED 449 PM CDT SUN MAR 13 2016/

SHORT TERM...TONIGHT THROUGH TUESDAY....MID AFTERNOON WATER VAPOR
IMAGERY/RAP ANALYSIS SHOWED A NEARLY STACKED LOW OVER CENTRAL
OKLAHOMA. THIS LOW PRESSURE SYSTEM WILL MOVE EAST TO SOUTHEAST
MISSOURI AND NORTHWEST TENNESSEE BY SUNRISE MONDAY. THE 12Z SUN JAN
SOUNDING HAD A PWAT LESS THAN ONE INCH AND SURFACE DEW POINTS WERE
RUNNING IN THE MID TO UPPER 50S ACROSS OUR CWA THIS AFTERNOON. AS THE
LOW DRAWS CLOSER TO OUR CWA...WAA IS EXPECTED TO STRENGTHEN OVER OUR
CWA ALONG WITH STEEPING LAPSE RATES AND FAVORABLE SHEER FOR THE
DEVELOPMENT OF STRONG TO SEVERE STORMS OVER THE NORTHWEST PORTIONS OF
OUR CWA. HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS OF 60
MPH AND A FEW TORNADOES WILL BE THE MAIN THREATS. A STRONG TORNADO OR
TWO AND LOCALLY HEAVY RAIN IN EXCESS OF AN INCH PER HOUR WILL ALSO BE
POSSIBLE. THE BULK OF THE POTENTIAL WILL BE CONFINED TO NORTH OF A
LINE FROM BASTROP LOUISIANA TO GRENADA MISSISSIPPI AND MAINLY THIS
EVENING. CONSIDERING THE ONGOING FLOODING AND SATURATED SOILS OVER
THE DELTA REGION...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR OUR
EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MOST MISSISSIPPI COUNTIES
THIS EVENING. THIS LOW WILL BE FAST TO EXIT OUR REGION AND THE RAIN
WILL END BEFORE MORNING. MONDAY WILL BE DRY BUT THERE WON'T BE MUCH
OF AN AIRMASS CHANGE IN IT'S WAKE AS RETURN FLOW WITH LOWER 60 DEGREE
DEWPOINTS WILL BE BACK OVER OUR CWA BY AFTERNOON. WARMER THAN NORMAL
TEMPERATURES ARE EXPECTED AS SITES TOP OUT FROM THE UPPER 70S NORTH
TO THE LOWER 80S SOUTH. TUESDAY WILL BE EVEN WARMER. A NORTHERN
STREAM SHORTWAVE WILL SWING RAPIDLY ACROSS THE GREAT LAKES REGION AND
HELP DROP A WEAK COLD FRONT INTO THE NORTHWEST PORTION OF OUR CWA BY
EVENING. WARMING AHEAD OF THIS COLD FRONT MAY RESULT IN NEAR RECORD
HIGHS IN THE MID TO UPPER 80S OVER THE SOUTHERN HALF OF OUR CWA. /22/

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...STRATUS LOOKS TO
DEVELOP ACROSS A LARGE PORTION OF THE REGION AHEAD OF THE COLD FRONT
TUESDAY NIGHT...AS LOWS RANGE FROM THE MID 50S TO LOWER 60S EARLY
WEDNESDAY MORNING.

CHANCES FOR SHOWERS AND STORMS LOOK TO INCREASE EARLY WEDNESDAY AND
REMAIN PRESENT INTO WEDNESDAY NIGHT. THIS WILL BE AS A RESULT OF THE
AFOREMENTIONED COLD FRONT SLOWLY TRYING TO PUSH SOUTHEAST THROUGH
THE CWA. A BETTER CHANCE FOR CONVECTION LOOKS TO EXIST WEDNESDAY
AFTERNOON AND EVENING...AS THE FRONT COMBINES WITH DIURNAL
HEATING...A SUBTLE DISTURBANCE ALOFT MOVING EAST NORTHEAST ACROSS THE
REGION...AND INCREASING JET ENERGY ALOFT. THERE ARE SOME SIGNALS THAT
THERE COULD BE POTENTIAL FOR SOME SEVERE STORMS WEDNESDAY...
PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS. HOWEVER...THERE
ARE SOME PLACEMENT ISSUES OF WHERE ACROSS THE CWA EXACTLY THE FRONT
WILL BE LOCATED DURING THIS TIME. ALSO...MODEL SOUNDINGS AT THE
MOMENT INDICATE THE PRESENCE OF A CAP OVER THE AREA THAT COULD
CERTAINLY HAVE AN EFFECT ON SUCH STORM DEVELOPMENT. THIS IS STILL
FOUR DAYS OUT...AND ATTENTION WILL BE GIVEN TO SEE HOW THE NEXT FEW
MODEL RUNS TREND BEFORE ADDING ANY MENTION OF SEVERE STORMS TO THE
HWO FOR WEDNESDAY.

DURING THE EXTENDED PORTION OF THE FORECAST...THE FRONT IS PROGGED
TO HANG UP ALONG THE NORTH CENTRAL GULF COAST...WITH HIGH PRESSURE
AT THE SURFACE TRYING TO BUILD INTO AT LEAST THE NORTHERN HALF OF
THE CWA. MODELS INDICATE A TROUGH/UPPER LOW SWINGING EAST TOWARD AND
THROUGH THE CWA OVER THE COURSE OF NEXT WEEKEND. AHEAD OF THIS...A
SERIES OF DISTURBANCES ALOFT WILL RACE EAST NORTHEAST IN THE
VICINITY OF THE FRONT...KEEPING RAIN CHANCES OVER THE FORECAST AREA
THURSDAY THROUGH SATURDAY. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  80  57  87 /  22   3   2   2
MERIDIAN      61  79  52  85 /  17   7   2   2
VICKSBURG     61  80  58  86 /  30   2   2   3
HATTIESBURG   63  83  56  87 /  12   3   2   2
NATCHEZ       62  82  60  85 /  14   2   2   2
GREENVILLE    59  77  59  83 /  78   2   2   4
GREENWOOD     60  77  57  85 /  60   4   2   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR MSZ018-019-034.

LA...NONE.
AR...FLASH FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR ARZ074-075.

&&

DL/22/19
Hazardous weather outlook, Mar 13, 5:56 AM CDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
556 AM CDT SUN MAR 13 2016

ARZ074-075-MSZ018-019-034-141100-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-WASHINGTON-
556 AM CDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED SUNDAY MAINLY BETWEEN 5 PM AND 11 PM.
HAIL TO GOLF BALL SIZE ALONG WITH DAMAGING WINDS ARE EXPECTED WITH A
FEW TORNADOES POSSIBLE. IN ADDITION...RAINFALL AMOUNTS OF AN INCH
WITH LOCALLY HIGHER AMOUNTS POSSIBLE WILL ONLY AGGRAVATE ONGOING
FLOODING AND RUNOFF ISSUES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

LAZ015-016-MSZ029-032-037-043-047-141100-
RICHLAND-MADISON LA-WEBSTER-CHOCTAW-ATTALA-MADISON MS-WARREN-
556 AM CDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

A FEW SEVERE STORMS WILL BE POSSIBLE SUNDAY MAINLY BETWEEN 5 PM AND
11 PM. HAIL TO GOLF BALL SIZE ALONG WITH DAMAGING WINDS AND A TORNADO
WILL BE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

LAZ007>009-MSZ025>028-035-036-040>042-141100-
MOREHOUSE-WEST CARROLL-EAST CARROLL-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
556 AM CDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED SUNDAY MAINLY BETWEEN 5 PM AND 11 PM.
HAIL TO GOLF BALL SIZE ALONG WITH DAMAGING WINDS ARE EXPECTED WITH A
FEW TORNADOES POSSIBLE. IN ADDITION...RAINFALL UP TO AN INCH WITH
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WITH THESE STORMS. THIS
COULD POSE SOME MINOR FLASH FLOODING ISSUES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

LAZ023>026-MSZ030-031-033-038-039-044>046-048>066-072>074-141100-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY-LOWNDES-OKTIBBEHA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
556 AM CDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

28

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 13, 10:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CDT SUN MAR 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             DERMOTT                 33.53N 91.44W
03/13/2016  E1.00 INCH       CHICOT             AR   LAW ENFORCEMENT

&&

CME
Local storm report, Mar 13, 10:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1033 PM CDT SUN MAR 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      2 NW WEST CROSSETT      33.16N 92.04W
03/12/2016                   ASHLEY             AR   AMATEUR RADIO

            SECTION OF MARIAS SALINE ROAD WASHED AWAY. COUNTY ROAD
            DEPARTMENT WAS WORKING TO REPAIR THE ROAD.

0918 PM     TSTM WND DMG     1 S DERMOTT             33.51N 91.44W
03/13/2016                   CHICOT             AR   EMERGENCY MNGR

            POSSIBLE TORNADO. SCATTERED DAMAGE NEAR THE INTERSECTION
            OF SOUTH TROTTER AND ROSEHILL. NUMEROUS TREES UPROOTED
            AND SNAPPED. JUVENILE DENTENTION CAMP FENCING DESTROYED.
            METAL SHED DESTROYED. DEBRIS SCATTERED FOR A HALF MILE TO
            A MILE.

&&
Special weather statement, Mar 13, 10:36 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1036 PM CDT SUN MAR 13 2016

MSZ018-140400-
BOLIVAR MS-
1036 PM CDT SUN MAR 13 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOLIVAR COUNTY UNTIL
1100 PM CDT...

AT 1036 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER ROSEDALE...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ROSEDALE AROUND 1040 PM CDT.
  GUNNISON AROUND 1055 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PACE AND BEULAH.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3389 9081 3385 9075 3369 9103 3372 9106
      3371 9109 3376 9114 3378 9113 3376 9103
      3378 9099 3379 9099 3385 9107 3393 9101
      3395 9105 3399 9101 3396 9100 3397 9096
      3401 9098 3401 9090
TIME...MOT...LOC 0336Z 230DEG 30KT 3382 9105

17
Local storm report, Mar 13, 10:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1041 PM CDT SUN MAR 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             7 SW GREENVILLE         33.31N 91.14W
03/13/2016  E1.75 INCH       WASHINGTON         MS   PUBLIC

            OCCURRED AT HARLOWS CASINO NEAR THE MS RIVER BRIDGE.

&&

CME
Local storm report, Mar 13, 10:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1045 PM CDT SUN MAR 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             1 S GREENVILLE          33.37N 91.05W
03/13/2016  E0.88 INCH       WASHINGTON         MS   EMERGENCY MNGR

1033 PM     HAIL             3 S GREENVILLE          33.34N 91.05W
03/13/2016  E1.00 INCH       WASHINGTON         MS   EMERGENCY MNGR

&&

CME
Local storm report, Mar 13, 10:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1052 PM CDT SUN MAR 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND DMG     1 W CLEVELAND           33.74N 90.75W
03/13/2016                   BOLIVAR            MS   EMERGENCY MNGR

            PART OF THE TIN ROOF PEALED OFF OF NO WAY JOSES...TIN WAS
            THROWN ACROSS THE STREET.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 9:32 PM CDTTornado WarningJANBolivar43 min
Mar 13, 10:04 PM CDTSevere Thunderstorm WarningJANWashington56 min
Mar 13, 10:11 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower34 min
Mar 13, 10:36 PM CDTSpecial Weather StatementJANBolivar24 min
Mar 13, 11:09 PM CDTFlash Flood WarningJANWashington6 hr
Mar 13, 11:15 PM CDTSpecial Weather StatementJANWashington30 min
Mar 13, 11:24 PM CDTSpecial Weather StatementJANSharkey36 min
Mar 13, 11:25 PM CDTSpecial Weather StatementJANLeflore35 min
Mar 13, 11:28 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey47 min
Mar 13, 11:45 PM CDTFlash Flood WarningJANBolivar, Sunflower6 hr
Mar 14, 12:13 AM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo47 min
Mar 14, 12:45 AM CDTSpecial Weather StatementJANCarroll30 min
Mar 14, 11:38 AM CDTRiver Flood AdvisoryJANClaiborne, Jefferson, Warren36 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.